Alert archive / Texas / River Flood Warnings in 2020
River Flood Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at May 25, 2020, 6:15 AM CDT for Caldwell County, Hays County, Texas. It took effect at May 25, 2020, 11:49 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- May 25, 2020, 6:15 AM CDT (11:15 UTC)
- In effect from
- May 25, 2020, 11:49 AM CDT
- Expired
- May 25, 2020, 9:00 AM CDT
- In force
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Caldwell County, TX, Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 23 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blanco River at San Marcos (BSMT2). The gauge peaked at 15.23 ft at May 25, 2020, 3:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08171350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
915
WGUS44 KEWX 251115
FLWEWX
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
615 AM CDT Mon May 25 2020
...The National Weather Service in Austin/San Antonio TX has issued
a Flood Warning for the following rivers in Texas...
Blanco River At San Marcos affecting Caldwell and Hays Counties.
For the Blanco River...including San Marcos...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 615 PM CDT.
&&
TXC055-209-252315-
/O.NEW.KEWX.FL.W.0003.200525T1649Z-200526T0848Z/
/BSMT2.1.ER.200525T1649Z.200525T1700Z.200525T2048Z.UU/
615 AM CDT Mon May 25 2020
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Blanco River At San Marcos.
* From this morning to late tonight.
* At 5:40 AM CDT Monday the stage was 9.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise to just above flood stage with a
maximum value of 18.8 feet this afternoon.
* Impact...At 18.0 feet, Roadways and low bridges along the river
are flooded. Vehicles cannot pass. Livestock can be stranded.
* Flood History...This crest compares to a previous crest of 20.5
feet on 05/04/2019.
&&
LAT...LON 2988 9794 2991 9786 2984 9781 2969 9766
2964 9769 2980 9788
$$
CP1 follow-up statement
755
WGUS84 KEWX 251400
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
900 AM CDT Mon May 25 2020
...The Flood Warning is cancelled for the following rivers in
Texas...
Blanco River At San Marcos affecting Caldwell and Hays Counties.
TXC055-209-251500-
/O.CAN.KEWX.FL.W.0003.200525T1649Z-200526T0848Z/
/BSMT2.1.ER.200525T1649Z.200525T1700Z.200525T2048Z.UU/
900 AM CDT Mon May 25 2020
...The Flood Warning for the Blanco River At San Marcos has been
cancelled...
The Flood Warning is cancelled for
the Blanco River At San Marcos.
* At 8:40 AM CDT Monday the stage was 12.6 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will fall to 11.0 feet and then begin rising
this afternoon. It will then rise again to 14.7 feet late this
afternoon. It will fall to 13.3 feet and then begin rising late
this evening. It will then rise again to 17.1 feet tomorrow
afternoon. It will fall again and remain below flood stage.
&&
LAT...LON 2988 9794 2991 9786 2984 9781 2969 9766
2964 9769 2980 9788
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 25, 3:06 AM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, May 25, 3:06 AM CDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 306 AM CDT Mon May 25 2020 .SHORT TERM (Today through Tuesday)... Things are quieting down early this morning after an active evening. An area of stratiform rain continues over our eastern counties, with evidence of yet another wake low behind the MCS as winds have gusted to 30 mph in a few locations. Expecting any lingering minor flooding issues to continue to clear up overnight and all warnings have been allowed to expire. However, another round of strong to severe thunderstorms is in the cards this evening and tonight, and as a result our entire forecast area is under an SPC slight risk as well as a slight risk of excessive rainfall in the outlook from WPC. A slow moving trough axis will move in from the west later today with a mid-level wind maxima at its base helping to provide slightly better deep layer shear than the event that just concluded, closer to 40 or even 45 knots over western portions of the CWA. With plenty of moisture return during the day today, dew points right back into the upper 60s and lower 70s are expected. In addition, steep mid-level lapse rates near 8 C/km will mean ample instability once again, in the 1500-4000 J/kg range, highest south and west. In addition an approaching cold front will provide strong low level forcing. Initial development will have the potential to be supercellular in nature over the southern Edwards Plateau in the late afternoon/early evening hours, with large to very large hail and even a tornado or two possible. Once again storms will likely grow upscale into a large MCS with all severe weather hazards possible, although the hail and tornado threat should wane as storms move southeastward. Precipitable water values are forecast to reach the 1.7-2.0" range yet again, and with freezing levels of 12-14,000 feet and ample low level forcing, warm rain processes could dominate at times leading to impressive rainfall rates. Given the heavy rain that just fell, additional flooding impacts are of concern. Yet again, 1-3" of rain are forecast for many locations, and isolated higher totals again as high as 5 inches are within the realm of possibility. Similar to yesterday where some storms developed and dumped heavy rain (and large hail!) over the Austin metro well ahead of the primary MCS, several high resolution models indicate this is a possibility once again. Model depictions of convection are messy, making it difficult to determine when and where this may occur, however the SREF does indicate a mean QPF maxima almost directly along the escarpment/I-35 corridor this afternoon which is particularly concerning. In terms of timing of the main event, at this time it appears to be displaced a little later than yesterday and there is more spread among the models making it difficult to give much certainty. Storms should exit for the most part before sunrise Tuesday, with some wrap around showers possible through the daytime mainly east of I-10/I- 37. Cooler temperatures are expected with highs in the upper 70s over the Hill Country and mid to perhaps upper 80s south and west. && .LONG TERM (Tuesday Night through Sunday)... The upper level low drifts over northeastern Texas to the ARKLATEX Wednesday into Thursday. This allows South Central Texas to dry out with chances of showers and thunderstorms mainly over our Central Texas to US highway 77 corridor areas in closer proximity to the upper low. Where there was once good agreement, there is now disagreement for Friday through next weekend. The GFS remains consistent in taking the upper level low slowly southwest to over Central Texas next weekend. Meanwhile, ECMWF and GEM trends show an upper level trough over the Great Lakes deepening over the eastern states that picks up the low and weakening it into a shear axis over the lower Mississippi Valley on Friday to the Gulf Coast by Sunday as the Subtropical Ridge builds over the Plains states. ECMWF and GEM result in lower rain chances and amounts while the GFS increases rain chances with higher amounts. Have remained with the blended guidances and their chance POPs most areas for Friday through next weekend. However, expect POPs will gradually be reduced for that time period as even the GFS has trended slightly drier. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 81 64 81 63 83 / 30 90 50 30 30 Austin Bergstrom Intl Airport 80 65 81 63 83 / 30 90 60 30 30 New Braunfels Muni Airport 82 65 81 62 84 / 30 90 40 20 20 Burnet Muni Airport 80 63 78 60 80 / 40 70 50 20 30 Del Rio Intl Airport 86 67 87 63 93 / 30 70 10 - - Georgetown Muni Airport 80 65 80 62 81 / 30 80 50 30 30 Hondo Muni Airport 83 65 85 62 89 / 30 90 30 20 10 San Marcos Muni Airport 82 65 82 62 84 / 30 90 50 30 20 La Grange - Fayette Regional 81 66 82 64 84 / 30 80 60 30 30 San Antonio Intl Airport 83 66 83 63 86 / 30 90 40 20 10 Stinson Muni Airport 84 66 83 65 87 / 30 90 40 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...KCW Long-Term...04
Hazardous weather outlook, May 25, 3:13 AM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 313 AM CDT Mon May 25 2020 TXZ171>173-183>194-202>209-217>225-228-260815- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 313 AM CDT Mon May 25 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. One more round of strong to severe thunderstorms are expected later today through tonight with all severe weather hazards possible. A small tornado threat will exist over the southern Edwards Plateau/northern portions of the Rio Grande, and large to very large hail will be possible there. As the night goes on and storms move southeast across the area, the threat will transition to damaging wind gusts. In addition after heavy rain just fell, localized flooding will again be of concern with 1-3 inches of rain possible in many locations, and isolated higher totals near or in excess of 5 inches possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight.
In the hours before
Local storm report, May 25, 2:15 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
215 AM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND DMG 2 S GOVERNMENT CANYON S 29.52N 98.76W
05/24/2020 BEXAR TX PUBLIC
MOST OF A FENCE DISPLACED. GAZEBO HEAVILY
DAMAGED, AND OTHER WIND DAMAGE REPORTED IN
THE WATERFORD PARK NEIGHBORHOOD. TIME
ESTIMATED BY RADAR.
&&
KCWSpecial weather statement, May 25, 6:07 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
607 AM CDT Mon May 25 2020
TXZ187-204-205-251200-
Bexar TX-Medina TX-Bandera TX-
607 AM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MEDINA...SOUTHEASTERN
BANDERA AND WESTERN BEXAR COUNTIES UNTIL 700 AM CDT...
At 606 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tarpley to near Mico to Sea World.
Movement was east at 20 mph.
Half inch hail and brief heavy rains will be possible with these
storms.
Locations impacted include...
San Antonio, Universal City, Live Oak, Selma, San Antonio Int
Airport, Stinson Municipal Airport, Tarpley, Leon Valley, Helotes,
Kirby, Alamo Heights, Windcrest, Terrell Hills, Shavano Park,
Hollywood Park, Cross Mountain, Olmos Park, Elmendorf, China Grove
and The Dominion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2950 9937 2968 9937 2966 9836 2957 9830
2924 9833
TIME...MOT...LOC 1106Z 284DEG 15KT 2958 9932 2951 9898 2947 9869
CPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:03 PM CDT | Special Weather Statement | EWX | Frio | 57 min |
| May 24, 7:06 PM CDT | Special Weather Statement | EWX | Zavala | 54 min |
| May 24, 7:10 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Zavala | 65 min |
| May 24, 7:34 PM CDT | Flash Flood Warning | EWX | Bandera, Medina, Real, Uvalde | 3 hr |
| May 24, 7:37 PM CDT | Flash Flood Warning | EWX | Travis | 5 hr |
| May 24, 7:43 PM CDT | Tornado Warning | EWX | Bandera, Medina | 32 min |
| May 24, 7:49 PM CDT | Tornado Warning | EWX | Frio | 26 min |
| May 24, 7:52 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Frio, Zavala | 68 min |
| May 24, 7:55 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 41 min |
| May 24, 8:00 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bandera, Bexar, Blanco, Burnet, Comal and 8 more | 60 min |
| May 24, 8:04 PM CDT | Tornado Warning | EWX | Bexar, Medina | 26 min |
| May 24, 8:14 PM CDT | Areal Flood Advisory | EWX | Dimmit, Frio, Maverick, Zavala | 3 hr |
| May 24, 8:25 PM CDT | Tornado Warning | EWX | Bexar, Comal, Guadalupe | 35 min |
| May 24, 8:32 PM CDT | Flash Flood Warning | EWX | Frio | 2 hr |
| May 24, 8:43 PM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick, Zavala | 2 hr |
| May 24, 8:46 PM CDT | Tornado Warning | EWX | Frio | 29 min |
| May 24, 8:50 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 23 min |
| May 24, 8:54 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Blanco, Caldwell, Comal, Gonzales, Guadalupe and 4 more | 66 min |
| May 24, 8:59 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Karnes, Medina, Wilson | 61 min |
| May 24, 9:03 PM CDT | Flash Flood Warning | EWX | Bexar | 4 hr |
| May 24, 9:19 PM CDT | Flash Flood Warning | EWX | Bexar, Blanco, Comal, Kendall | 4 hr |
| May 24, 9:30 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Comal, Gillespie, Hays, Llano and 1 more | 4 hr |
| May 24, 9:49 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Frio, Medina, Wilson | 3 hr |
| May 24, 9:57 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Gonzales, Guadalupe, Hays | 63 min |
| May 24, 10:04 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, DeWitt, Gonzales, Karnes, Wilson | 56 min |
| May 24, 10:58 PM CDT | Special Weather Statement | EWX | DeWitt, Gonzales | 62 min |
| May 24, 11:12 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Lavaca | 48 min |
| May 24, 11:18 PM CDT | Tornado Warning | EWX | DeWitt | 27 min |
| May 24, 11:28 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Gonzales, Lavaca | 47 min |
| May 24, 11:50 PM CDT | Tornado Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lavaca | 25 min |
| May 24, 11:59 PM CDT | Special Weather Statement | EWX | Lavaca | 61 min |
| May 25, 12:11 AM CDT | Special Weather Statement | EWX | Caldwell | 49 min |
| May 25, 6:07 AM CDT | Special Weather Statement | EWX | Bexar | 53 min |
| May 25, 6:18 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 27 hr |
| May 25, 8:33 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| May 25, 11:49 AM CDT | Areal Flood Advisory | EWX | Blanco, Gillespie, Kendall | 3 hr |
| May 25, 12:35 PM CDT | Areal Flood Advisory | EWX | Hays | 3 hr |
| May 25, 3:07 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 18 hr |
| May 25, 6:20 PM CDT | Special Weather Statement | EWX | Val Verde | 40 min |
| May 25, 6:35 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 40 min |
Nearby
River Flood Warnings in Texas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.